MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Catalog Number 0846
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Full thickness (Third Degree) Burn (2696)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 10/2/2024.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility? no, because the customer already shipped it for analysis.Are there any photos of the burn (s) that you could share with us in regards to the burn? no is there any damage(s) noted on the pad? · if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? · if yes, please send to productcomplaint1@its.Jnj.Com > email sent on 01 oct 2024.What is the serial number of the pad? (b)(6).How long has the account been using mega soft? since 2018 does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? the surgeon does not understand what happened when were the burns first noticed? after the end of surgery what medical intervention was used to treat the burn? surgical treatment of burn.Where is the burn located on the patient? posterior aspect of the shoulder.Was the reported issue at the pad site or alternate site? in site besides the burn, did the patient experience any adverse consequence due to the issue? intervention + anesthesia for skin repair.Are there any anticipated long-term effects from the burn or injury? yes, healing pain.What is the current status of the patient? the sales rep does not know.What was the surgical procedure? ent.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? surfanios was the pad rinsed with water and let dry before this surgical procedure? unk.How was the patient positioned? lying in on his back.Is it possible the patient was in contact with a metal portion of the or table? no.How was the room set up to include patient set up and where was the pad in relation to the patient? the pad under the patient as usual was there anything between patient and the pad (ex.Sheet, drape, etc.)? sheet.Were there liquids used in prep? no.What skin preparation regiment was utilized for the procedure? betadine.Was urine or other fluids detected in the field after surgery? no.Was there any patient warming blankets used? unk · if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? unk what generator was being used? ft12 what power levels was generator set to? unk was there any diminished effect of the generator noted during the surgery? unk what monopolar disposables were used during the procedure? unk is the patient an adult or pediatric patient? adult.
 
Additional Manufacturer Narrative
(b)(4).Date sent 10/16/2024.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The pad and two cables were returned for analysis.Visual analysis of the returned sample determined that the 0846 pad, was returned with a black line that is outlining the corner mold/cord area of the pad was observed.A functional test with a multimeter was performed on the pad and cables, and it passed the continuity test as intended.The black line is a result of the pad being excessively pulled or manipulated by the corner mold which results in the inner flectron to be damaged and causing it to burn.It is possible that this could have caused the reported event.The pad was used beyond the expiration date that is labeled on the pad.It is possible that this could have caused the reported event.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device sn (b)(6), and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/29/2024.Additional information was requested, and the following was obtained: please give details of the burn, size shape and appearance in location of burn to the surgical site? he asked nurses for the information but did not get a response.
 
Additional Manufacturer Narrative
(b)(4).Date sent 9/20/2024 b3: only event year known: 2024 d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Serial number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.¿ if no, why not? are there any photos of the burn (s) that you could share with us in regard to the burn? ¿ if yes, please send to productcomplaint1@its.Jnj.Com is there any damage(s) noted on the pad? ¿ if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? ¿ if yes, please send to productcomplaint1@its.Jnj.Com what is the serial number of the pad? how long has the account been using mega soft? does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so, why? when were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one) ¿ first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters ¿ second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful ¿ third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? what was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? ¿ if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? if the age of the patient is not known, is the patient an adult or pediatric patient? what ethnicity is the patient? please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the patient suffered a third-degree burn.A surgical intervention was required.The impacted device was used by the surgeon whereas it was already expired (since april 2021).
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/20/2024.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20266062
Report Number1721194-2024-00077
Device Sequence Number8364496
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public(01)10614559104248(17)210430(21)191215001
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number0846
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer09/20/2024
09/23/2024
10/04/2024
10/17/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date09/20/2024
10/02/2024
10/16/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2001-2023; Z-0598-2024
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown